MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE INSULATED OUTER TUBE

KARL STORZ SE & CO. KG CLICKLINE INSULATED OUTER TUBE
Model Number 33300W
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was evaluated by the manufacturer, karl storz in (b)(4).Per their evaluation, "the bayonett deformed and the insulation of the sheath damaged (cuts and scratches) all over the length.The deformation of the bayonett pre-damaged the bayonett wing and lead to the final break.The damages in the insulation would have been justification enough to take this part out of service long ago, as the insulation capability is corrupted and proper cleaning is not possible anymore.This is clearly given in ifu on page 1, 5 safety instructions, second warning, and page 2 seventh warning.Special this would have led to detect the damage straight after the procedure and prevented the patient from injury.The device in question has been in service for near 12 years.".
 
Event or Problem Description
We received a vigilance report from our manufacturer in (b)(6) which was filed with the national competent authority, (b)(6) in (b)(6).Allegedly, a female patient underwent a lap chole procedure on (b)(6) 2018.A month after the procedure, the patient complained about abdominal pain in the operated region.A subsequent ct scan showed a 4mm metal fragment situated below the umbilicus.A second procedure to remove the fragment was performed on (b)(6) 2018.

Brand Name
CLICKLINE INSULATED OUTER TUBE
Common Device Name
OUTER TUBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8276481
Report Number9610617-2019-00015
Device Sequence Number167792
Product Code GCJ
UDI-Device Identifier04048551133972
UDI-Public4048551133972
Combination Product (Y/N)N
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33300W
Device Catalogue Number33300W
Device Lot NumberCD592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2019
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;